MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT
Catalog Number ECP0110GV
Medical Device Problem Codes Material Fragmentation (1261); Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that post a stereotactic guided breast biopsy procedure, little metal smidgens were allegedly found in the patient's breast under stereo images.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.Two medical images were provided and reviewed.The provided images shows stereotactic biopsy.In the provided image, there are post biopsy changes from recent stereotactic biopsy, including air and fat stranding from lidocaine administration.There is a ring shaped tissue marker.Adjacent to the tissue marker there are two tiny linear hyper densities.There are micro calcifications more distant from the marker.The last stage of a biopsy using the encor enspire needle is insertion of the tissue marker through the back of the probe.The radiologist first replaces the basket rear cover with the marker adaptor, then introduces the marker applicator through the probe internal sheath.The tissue marker is then deployed.Subsequently, the radiologist should press the "rotate" button on the console to rotate the needle 180 degrees.Finally, both the probe and tissue marker applicator are removed from the breast as one unit.In this case, no pre-biopsy images were provided, so it is not clear that the tiny linear hyper densities came from the biopsy.It is uncertain what they are.It is possible that they are tiny pieces of metal that broke off during the biopsy or during the deployment of the tissue marker.It is also possible that they are residual calcifications.Regardless, they are of no clinical significance.There is nothing further that needs to be done (i.E.The area does not need to be removed).It may also be helpful to re-image the area a few weeks or months after the biopsy to see if the finding persists.Based on the image review, the reported foreign material cannot be confirmed.Therefore, the investigation is inconclusive for the reported foreign material as no objective evidences were given in the provided images.A definitive root cause for the alleged foreign material could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (method) h11: h6 (device, result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Two medical images were provided and reviewed by paul mullarkey.The provided images shows stereotactic biopsy.In the provided image, there are postbiopsy changes from recent stereotactic biopsy, including air and fat stranding from lidocaine administration.There is a ring shaped tissue marker.Adjacent to the tissue marker there are two tiny linear hyperdensities.There are microcalcifications more distant from the marker.The last stage of a biopsy using the encor enspire needle is insertion of the tissue marker through the back of the probe.The radiologist first replaces the basket rear cover with the marker adaptor, then introduces the marker applicator through the probe internal sheath.The tissue marker is then deployed.Subsequently, the radiologist should press the "rotate" button on the console to rotate the needle 180 degrees.Finally, both the probe and tissue marker applicator are removed from the breast as one unit.In this case, no pre-biopsy images were provided, so it is not clear that the tiny linear hyper densities came from the biopsy.It is uncertain what they are.It is possible that they are tiny pieces of metal that broke off during the biopsy or during the deployment of the tissue marker.It is also possible that they are residual calcifications.Regardless, they are of no clinical significance.There is nothing further that needs to be done (i.E.The area does not need to be removed).It may also be helpful to re-image the area a few weeks or months after the biopsy to see if the finding persists.Based on the image review, the reported foreign material cannot be confirmed.Therefore, the investigation is inconclusive for the reported foreign material as no objective evidence were given in the provided images.A definitive root cause for the alleged foreign material could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 09/2025).The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.Two medical images were provided and reviewed.The image review concluded the provided images show stereotactic biopsy.There are postbiopsy changes from recent stereotactic biopsy, including air and fat stranding from lidocaine administration.There is a ring shaped tissue marker.Adjacent to the tissue marker there are two tiny linear hyperdensities.There are microcalcifications more distant from the marker.No pre-biopsy images were provided, and it is not clear if the tiny linear hyperdensities came from the biopsy and are tiny pieces of metal that broke off during the biopsy or during the deployment of the tissue marker.It is possible they are residual calcifications, regardless they are of no clinical significance.Although, it is not possible to determine the exact source or cause of the hyperdensities in the medical images provided, the reported event details state metal smidges when taking stereo images from the breast in the area seen within the provide images.Therefore, the investigation is confirmed for the reported metal smidgens.A definitive root cause for the reported metal smidgens and observed tiny linear hyperdensities could not be determined.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (medical device expiration date), g3, h6 (device).H11: d4 (unique identifier (udi) #), h6 (component).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.Two medical images were provided and reviewed.The image review concluded the provided images show stereotactic biopsy.There are post biopsy changes from recent stereotactic biopsy, including air and fat stranding from lidocaine administration.There is a ring-shaped tissue marker.Adjacent to the tissue marker there are two tiny linear hyperdensities.There are microcalcifications more distant from the marker.No pre-biopsy images were provided, and it is not clear if the tiny linear hyperdensities came from the biopsy and are tiny pieces of metal that broke off during the biopsy or during the deployment of the tissue marker.It is possible they are residual calcifications, regardless they are of no clinical significance.Although, it is not possible to determine the exact source or cause of the hyperdensities in the medical images provided, the reported event details state metal smidges when taking stereo images from the breast in the area seen within the provide images.Therefore, the investigation is confirmed for the reported metal smidgens.A definitive root cause for the reported metal smidgens and observed tiny linear hyperdensities could not be determined.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g2, g3.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent for a post stereotactic guided breast biopsy procedure using encor probe.Post the procedure, little metal smidgens were allegedly found in the patient's breast under stereo images.The current status of the patient was unknown.

Brand Name
ENCOR PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18738674
Report Number2020394-2024-00228
Device Sequence Number6933919
Product Code KNW
UDI-Device Identifier00801741086250
UDI-Public(01)00801741086250(11)231027(17)250928(10)VTHXG001
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Catalogue NumberECP0110GV
Device Lot NumberVTHXG001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer06/06/2024
07/10/2024
06/13/2025
08/08/2025
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date06/06/2024
07/21/2024
06/17/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown